Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 196, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2012, 11:28 PM CDT for Brewster County, Presidio County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 11:28 PM CDT (04:28 UTC)
- Expired
- Jun 14, 2012, 12:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Brewster County, TX, Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2118 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
921
WUUS54 KMAF 140428
SVRMAF
TXC043-377-140530-
/O.NEW.KMAF.SV.W.0196.120614T0428Z-120614T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1128 PM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS...
SOUTHEASTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1230 AM CDT
* AT 1124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
LAJITAS...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
TERLINGUA...
STUDY BUTTE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 2900 10329 2902 10335 2902 10339 2906 10346
2906 10347 2910 10349 2912 10353 2914 10353
2918 10372 2921 10375 2922 10378 2926 10379
2929 10397 2951 10391 2952 10325 2930 10314
2898 10323 2897 10329
TIME...MOT...LOC 0428Z 274DEG 15KT 2934 10375
$$2 follow-up statements
837
WWUS54 KMAF 140453
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 PM CDT WED JUN 13 2012
TXC043-377-140530-
/O.CON.KMAF.SV.W.0196.000000T0000Z-120614T0530Z/
BREWSTER TX-PRESIDIO TX-
1153 PM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN PRESIDIO AND SOUTHWESTERN BREWSTER COUNTIES...
AT 1152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTH OF TERLINGUA...OR ABOUT 9 MILES EAST OF
LAJITAS...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
CASTOLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 2900 10329 2902 10335 2902 10339 2906 10346
2906 10347 2910 10349 2912 10353 2914 10353
2918 10372 2921 10375 2922 10378 2926 10379
2929 10397 2951 10391 2952 10325 2930 10314
2898 10323 2897 10329
TIME...MOT...LOC 0453Z 307DEG 17KT 2922 10363
$$124
WWUS54 KMAF 140530
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1230 AM CDT THU JUN 14 2012
TXC043-377-140540-
/O.EXP.KMAF.SV.W.0196.000000T0000Z-120614T0530Z/
BREWSTER TX-PRESIDIO TX-
1230 AM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESIDIO AND
SOUTHWESTERN BREWSTER COUNTIES HAS EXPIRED...
AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO
EXPIRE.
LAT...LON 2900 10329 2902 10335 2902 10339 2906 10346
2906 10347 2910 10349 2912 10353 2914 10353
2918 10372 2921 10375 2922 10378 2926 10379
2929 10397 2951 10391 2952 10325 2930 10314
2898 10323 2897 10329
TIME...MOT...LOC 0530Z 307DEG 17KT 2911 10347
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:00 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jun 13, 5:00 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 PM CDT WED JUN 13 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... WV IMAGERY SHOWS A COUPLE OF SHORTWAVES MOVING INTO AN INCREASINGLY UNSTABLE/UNCAPPED AIRMASS...W/CONVECTION ALREADY DEVELOPING NEAR KPEQ. THUS...HAVE MENTIONED CONVECTION MOST TERMINALS AT THE BEGINNING OF THE FORECAST PD...AND WILL CONTINUE THESE TRENDS BEYOND 04Z AS NEEDED. W/THE LATEST MODELS DEVELOPING A 45+KT LLJ OVERNIGHT...THIS MAY VERY WELL BE THE CASE. OTHERWISE...RETURN FLOW CONTINUES THURSDAY...W/A WIDESPREAD CU FIELD DEVELOPING ONCE AGAIN...W/BASES 9-14 KFT AGL. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Jun 13, 12:58 PM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1258 PM CDT WED JUN 13 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1258 PM CDT WED JUN 13 2012 /1158 AM MDT WED JUN 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING OVER MUCH OF THE AREA. THE FAVORED AREAS ARE IN THE MOUNTAINS OF THE TRANS PECOS AND IN NEARBY LOWER ELEVATIONS. ANOTHER FAVORED AREA IN THE MID EVENING IS IN THE THE EAST AND NORTHEAST PERMIAN BASIN. SOME OF THESE THUNDERSTORMS COULD APPROACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS....AND LOCAL HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. SOME OF THESE STORMS COULD APPROACH SEVERE THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON...MAINLY AFTER 4 PM CDT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 13, 6:18 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CDT WED JUN 13 2012 TXZ058-074-132345- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 618 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND SOUTHWESTERN REEVES COUNTIES UNTIL 645 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 19 MILES WEST OF TOYAVALE AT 618 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM MAY SPLIT INTO TWO STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Local storm report, Jun 13, 6:36 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
636 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM FLASH FLOOD ODESSA 31.85N 102.37W
06/12/2012 ECTOR TX BROADCAST MEDIA
UP TO 20 VEHICLES SUBMERGED. HIGH-WATER RESCUES IN
PROGRESS.
&&
JDSpecial weather statement, Jun 13, 6:50 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 650 PM CDT WED JUN 13 2012 TXZ058-074-075-140030- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 650 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN JEFF DAVIS...SOUTHWESTERN REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 730 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 12 MILES SOUTHWEST OF TOYAH AT 650 PM CDT...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED 20 MILES NORTH OF FORT DAVIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Special weather statement, Jun 13, 7:43 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 743 PM CDT WED JUN 13 2012 TXZ057-079-080-140130- VAN HORN AND HIGHWAY 54 CORRIDOR-PRESIDIO VALLEY-MARFA PLATEAU- 743 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHWESTERN PRESIDIO...SOUTHWESTERN CULBERSON AND WEST CENTRAL JEFF DAVIS COUNTIES UNTIL 830 PM CDT/730 PM MDT/... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER EXTREME SOUTHWESTERN CULBERSON COUNTY AT 744 PM CDT/644 PM MDT/... MOVING SOUTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING/1000 PM MDT WEDNESDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Special weather statement, Jun 13, 8:01 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 801 PM CDT WED JUN 13 2012 TXZ074-140145- DAVIS/APACHE MOUNTAINS AREA- 801 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL JEFF DAVIS COUNTY UNTIL 845 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL JEFF DAVIS COUNTY AT 801 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WILL CROSS S.H. 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
Special weather statement, Jun 13, 8:53 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 853 PM CDT WED JUN 13 2012 TXZ058-074-075-140230- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 853 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL JEFF DAVIS...SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 930 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES SOUTHEAST OF BALMORHEA AT 854 PM CDT...MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:19 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 56 min |
| Jun 13, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 43 min |
| Jun 13, 8:17 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 58 min |
| Jun 13, 8:57 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 31 min |
| Jun 13, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Jun 14, 5:32 PM CDT | Areal Flood Advisory | MAF | Pecos | 118 min |
| Jun 14, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Jun 14, 5:43 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 14, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.